A 39-year-old male asked:
how long does the nausea side effect from radiation treatment for lung cancer last? how do you tell if nausea is caused by radiation or tarceva (erlotinib)?
3 doctor answers
Dr. Carlo Hatem answered
24 years experience Pulmonary Critical Care
Average 2 - 4 wks: Varies from person to person, areas involved in radiation, total dose received. Nausea worse when food pipe (esophagus) is affected and mucositis develops. Nausea from radiation tend to get better as time goes by. There is no easy way to tell the cause of the nausea, sometimes both are contributing.
Answered on Jul 5, 2012
Dr. Bahman Daneshfar answered
32 years experience Radiation Oncology
Not from radiation: Most lung cancer treated with radiation does not cause nausea unless the fields are large and on the left bottom part of the lung overlaps the stomach. Chemo is systemic and more likely the cause of the nausea. Lung cancer can easily go to the brain and the presenting sign can be nausea so make sure a brain scan was negative.
Answered on Mar 11, 2017
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!